Advertisement

manuscripta mathematica

, Volume 39, Issue 2–3, pp 155–172 | Cite as

A parabolic-elliptic variational inequality

  • Ulrich Hornung
Article

Abstract

An existence and uniqueness result is proved for a variational inequality of evolution. The problem consists of a nonlinear parabolic/elliptic differential equation for which Dirichlet, Neuman and Signorini boundary conditions are posed. The existence is obtained using a regularization process, while uniqueness is based on L1-contractiveness of the solution semigroup.

Keywords

Porous Medium Weak Solution Variational Inequality Bibliographical Note Regularization Process 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    FASANO, A.; PRIMICERIO, M.: Liquid Flow in Partially Saturated Porous Media. J. Inst. Maths. Applies.23, 503–517, 1979MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    FRIEDMAN, A.: The Stefan Problem in Several Space Variables. Trans. Amer. Math. Soc.133, 51–87, 1968MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    HORNUNG, U.: A Finite Element Method for Unsteady Saturated/Unsaturated Flow in Porous Media. J.R. Whiteman (Ed.) “The Mathematics of Finite Elements and Applications III”, 305–309, Acad. Press, 1979Google Scholar
  4. [4]
    HORNUNG, U.: Convergence of the Transversal Line Method for a Parabolic-Elliptic Equation. Dundee Biennial Conference on Numerical Analysis, 1981Google Scholar
  5. [5]
    HONRUNG, U.; MESSING, W.: Simulation of Two-Dimension, Saturated/Unsaturated Flows with an Exact Water Balance. EUROMECH 143 Conference Proceedings Delft, Balkema Publishers, Rotterdam, 1981Google Scholar
  6. [6]
    JEROME, J.W.: Horizontal Line Analysis of the Multidimensional Porous Medium Equation: Existence, Rate of Convergence and Maximum Priciple. Springer Lecture Notes in Mathematics773, 64–82, 1980CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • Ulrich Hornung
    • 1
  1. 1.Institut für Numerische und instrumenteile MathematikMünster

Personalised recommendations